Alert archive / Oklahoma / Wind Advisories in 2024
Wind Advisory 11, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Oct 28, 2024, 12:51 PM CDT for 10 counties in Oklahoma. It took effect at Oct 29, 2024, 9:00 AM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2024, 12:51 PM CDT (17:51 UTC)
- In effect from
- Oct 29, 2024, 9:00 AM CDT
- Expired
- Oct 29, 2024, 8:00 PM CDT
- In force
- 11 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Mayes County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 28 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1437 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 309 m²/s²
- 0-3 km storm-relative helicity
- 330 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
342 WWUS74 KTSA 281751 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1251 PM CDT Mon Oct 28 2024 OKZ054>057-059>062-064-067-290100- /O.NEW.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/ /O.CON.KTSA.WI.Y.0010.000000T0000Z-241029T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Wagoner- Including the cities of Nowata, Pryor, Bartlesville, Claremore, Sapulpa, Wagoner, Pawnee, Pawhuska, Tulsa, and Vinita 1251 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...For the first Wind Advisory, south winds 20 to 25 mph with gusts up to 45 mph. For the second Wind Advisory, south winds 15 to 25 mph with gusts up to 45 mph expected. * WHERE...Craig, Creek, Mayes, Nowata, Osage, Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties. * WHEN...For the first Wind Advisory, until 8 PM CDT this evening. For the second Wind Advisory, from 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ OKZ058-290100- /O.NEW.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/ Ottawa- Including the cities of Miami 1251 PM CDT Mon Oct 28 2024 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Ottawa County. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RJS
4 follow-up statements
524 WWUS74 KTSA 290102 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 802 PM CDT Mon Oct 28 2024 OKZ054>057-059>062-064-067-290915- /O.EXP.KTSA.WI.Y.0010.000000T0000Z-241029T0100Z/ /O.CON.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/ Osage-Washington OK-Nowata-Craig-Pawnee-Tulsa-Rogers-Mayes-Creek- Wagoner- Including the cities of Vinita, Pawnee, Sapulpa, Claremore, Bartlesville, Pawhuska, Wagoner, Pryor, Nowata, and Tulsa 802 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... * WHAT...South winds 15 to 25 mph with gusts up to 45 mph expected Tuesday. * WHERE...Craig, Creek, Mayes, Nowata, Osage, Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ058-290915- /O.CON.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/ Ottawa- Including the cities of Miami 802 PM CDT Mon Oct 28 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CDT TUESDAY... * WHAT...South winds 15 to 25 mph with gusts up to 40 mph expected Tuesday. * WHERE...Ottawa County. * WHEN...From 9 AM to 8 PM CDT Tuesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ RBD
849 WWUS74 KTSA 290735 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 235 AM CDT Tue Oct 29 2024 OKZ054>062-064-067-291800- /O.CON.KTSA.WI.Y.0011.241029T1400Z-241030T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- Including the cities of Pawhuska, Miami, Pryor, Wagoner, Claremore, Bartlesville, Vinita, Pawnee, Tulsa, Sapulpa, and Nowata 235 AM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Craig, Creek, Mayes, Nowata, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties. * WHEN...From 9 AM this morning to 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ MR
891 WWUS74 KTSA 291646 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 1146 AM CDT Tue Oct 29 2024 OKZ054>062-064-067-300100- /O.CON.KTSA.WI.Y.0011.000000T0000Z-241030T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- Including the cities of Vinita, Bartlesville, Pawnee, Miami, Nowata, Claremore, Sapulpa, Tulsa, Wagoner, Pryor, and Pawhuska 1146 AM CDT Tue Oct 29 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * WHAT...South winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Craig, Creek, Mayes, Nowata, Osage, Ottawa, Pawnee, Rogers, Tulsa, Wagoner, and Washington OK Counties. * WHEN...Until 8 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down. Drivers of high profile vehicles should be alert to sudden gusts. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Mejia
028 WWUS74 KTSA 300108 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 808 PM CDT Tue Oct 29 2024 OKZ054>062-064-067-300215- /O.EXP.KTSA.WI.Y.0011.000000T0000Z-241030T0100Z/ Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes- Creek-Wagoner- Including the cities of Bartlesville, Claremore, Pryor, Pawnee, Tulsa, Nowata, Sapulpa, Wagoner, Miami, Pawhuska, and Vinita 808 PM CDT Tue Oct 29 2024 ...WIND ADVISORY HAS EXPIRED... Gusty conditions will continue through the night, but will mostly be below 40mph, therefore the Wind Advisory has been allowed to expire. $$ MAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Oct 28, 12:25 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 28, 12:25 PM CDT, 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1225 PM CDT Mon Oct 28 2024
...New AVIATION...
.SHORT TERM...
(The rest of today )
Issued at 1037 AM CDT Mon Oct 28 2024
Given the windy and unseasonably warm conditions today, along with
ongoing drought, fire weather is the main concern for today with
Red Flag warning and Wind Advisory already in place. 12z data
continue to support the current headline configurations with
areas along and northwest of I-44 generally the greatest threat
area. Some cirrus passing over at the moment, but trends continue
to suggest thinning of this deck during the afternoon. While dew
points running in upper 50s to lower 60s, some mixing of lower
values seems likely, especially west of highway 75. Overall
forecast parameters look good at the moment, though a few
counties may yet need to be added to headlines as conditions
warrant.
&&
.LONG TERM...
(Tuesday through Sunday)
Issued at 300 AM CDT Mon Oct 28 2024
Warm and windy conditions continue on Tuesday and additional windy
advisories may be needed. Increasing cloud cover will help keep
temps slightly cooler and a few isolated showers within the
persistent moisture return may also develop through Tuesday night.
Guidance remains consistent in moving the next cold front across
the forecast area Wednesday through Wednesday night. A trend
toward a more amplified mid level trough has been noted resulting
in stronger and more sheared wind fields across the system warm
sector. Expectation is storms will develop early in the day
Wednesday west of the local region and expand in coverage and
intensity as the front moves into NE OK by afternoon. Storm mode
will likely be complicated by the strong forcing and advancing
front but any more cellular storms will pose a risk of severe
weather through Wednesday evening. Instability is likely to be
lesser with eastward extent into Wed night and storm intensity
should trend lower with time. Overall, widespread rains continue
to be forecast and will at least provide temporary relief from the
recent grassland fire concerns. Unfortunately drought conditions
will likely continue given the large rainfall deficits in place.
Cool and dry weather is expected Thursday with the stronger cold
front push possibly extending the dry weather through Friday.
The pattern aloft continues to toward western CONUS troughing by
the weekend with downstream southwesterly and unsettled flow
developing across the Plains. Daily shower and thunderstorm
chances remain in the forecast through next weekend with plenty of
details yet to be determined.
&&
.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Mon Oct 28 2024
VFR conditions will prevail through the remainder of today and
much of tonight. Strong south winds will remain present through
the forecast period with gusts as high as 35 knots possible at NE
OK sites through around 00z. Winds will drop off a bit overnight
but remain gusty with LLWS developing. Low ceilings are expected
to spread MVFR conditions over parts of the area after 12z
Tuesday, with highest likelihood over eastern OK.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 89 68 81 68 / 0 0 0 10
FSM 90 66 86 68 / 0 0 0 10
MLC 89 67 83 67 / 0 0 10 10
BVO 90 65 84 66 / 0 0 10 10
FYV 86 61 82 62 / 0 0 0 10
BYV 85 64 83 65 / 0 0 0 0
MKO 88 67 81 67 / 0 0 0 10
MIO 87 67 81 67 / 0 0 0 0
F10 88 67 81 66 / 0 0 10 10
HHW 87 66 84 66 / 0 0 0 20
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 8 PM CDT this evening for OKZ054>057-059>062-
064-067.
Red Flag Warning until 8 PM CDT this evening for OKZ054>057-
059>062-064-067.
AR...None.
&&
SHORT TERM...14
LONG TERM....07
AVIATION...14Hazardous weather outlook, Oct 28, 5:03 AM CDT, 7 hours 48 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 503 AM CDT Mon Oct 28 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 503 AM CDT Mon Oct 28 2024 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SIGNIFICANT WINDS. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Late morning. FIRE WEATHER DANGER. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Afternoon. DISCUSSION... Dangerous grassland fire weather conditions are expected to develop today across eastern Oklahoma and northwest Arkansas. Much of northeast Oklahoma are forecast to have high grassland fire spread rates and any fire starts could spread aggressively. Winds are expected to increase with strong gusts of 30 to 45 mph across the region from late morning through early evening. Winds are likely to remain gusty through the overnight hours which will impact any ongoing fire suppression efforts. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Fire Weather and High Wind Potential. WEDNESDAY...Severe Thunderstorm and Heavy Rain Potential. THURSDAY...No Hazards. FRIDAY...Thunderstorm Potential. SATURDAY and SUNDAY...Thunderstorm and Heavy Rain Potential. EXTENDED DISCUSSION... Winds will remain strong on Tuesday which will continue to support a risk of grassland fires. Humidity levels will be trending upward on Tuesday which will help reduce the overall fire weather threat. A cold front will pass across the region Wednesday through Wednesday night. Widespread showers and thunderstorms are forecast to develop along and ahead of the cold front. A risk of severe weather will be present Wednesday afternoon and evening. Additionally, locally heavy rainfall is possible through Wednesday night. The weather pattern becomes more unsettled by late week with daily shower and thunderstorm chances returning through next weekend. weather.gov/tulsa contains additional information.
Nearby
Wind Advisories in Oklahoma, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.